Cutaneous manifestations of nontargeted and targeted chemotherapies

Veronica J. Shi, Lauren L. Levy, Jennifer N. Choi*

*Corresponding author for this work

Research output: Contribution to journalReview articlepeer-review

11 Scopus citations

Abstract

Care of the oncologic patient requires an integral understanding of the adverse reactions of chemotherapy. With the advent of targeted agents and immunomodulating therapies, reactions to these newer treatments are of clinical interest. Cutaneous side effects of chemotherapeutic agents, including toxic erythema and mucositis, are common and may require cessation of treatment if associated with discomfort, superinfection, or negative impact on quality of life. This article reviews the cutaneous adverse reactions and treatment options of both conventional cytotoxic chemotherapeutic agents and newer targeted, multikinase inhibitors and immunomodulating therapies. An understanding of possible cutaneous reactions by all providers involved in the care of the oncologic patient is critical for prompt recognition, allowing for appropriate treatment and referral to dermatologists when necessary.

Original languageEnglish (US)
Pages (from-to)419-425
Number of pages7
JournalSeminars in Oncology
Volume43
Issue number3
DOIs
StatePublished - Jun 1 2016

Keywords

  • Cutaneous adverse reactions
  • Cytotoxic chemotherapy
  • Immunotherapy
  • Multikinase inhibitors
  • Targeted chemotherapy
  • Toxic erythema

ASJC Scopus subject areas

  • Hematology
  • Oncology

Fingerprint Dive into the research topics of 'Cutaneous manifestations of nontargeted and targeted chemotherapies'. Together they form a unique fingerprint.

Cite this